Alert archive / New York / High Wind Watches in 2013
High Wind Watch 2, NWS Albany, NY
NWS Albany, NY issued this high wind watch at Oct 30, 2013, 3:38 PM EDT for Fulton County, Hamilton County, Herkimer County, New York. It took effect at Oct 31, 2013, 11:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 30, 2013, 3:38 PM EDT (19:38 UTC)
- In effect from
- Oct 31, 2013, 11:00 PM EDT
- Expired
- Oct 31, 2013, 4:26 AM EDT
- In force
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226 WWUS71 KALY 301938 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 338 PM EDT WED OCT 30 2013 NYZ032-033-038-082-310345- /O.NEW.KALY.HW.A.0002.131101T0300Z-131101T2000Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...NORTHVILLE...MAYFIELD 338 PM EDT WED OCT 30 2013 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * LOCATIONS...HERKIMER...HAMILTON AND NORTHERN FULTON COUNTIES. * HAZARDS...STRONG TO POTENTIALLY DAMAGING SOUTH TO SOUTHWEST WINDS. * WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH...WITH POSSIBLE GUSTS UP TO 60 MPH. * TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE THURSDAY NIGHT...THEN SHIFT INTO THE SOUTHWEST TO WEST WITH A COLD FRONTAL PASSAGE LATE FRIDAY MORNING. THE BEST CHANCE FOR WIND GUSTS REACHING 60 MPH WILL BE JUST AHEAD OF...AND WITH THE COLD FRONTAL PASSAGE LATE FRIDAY MORNING THROUGH EARLY FRIDAY AFTERNOON. * IMPACTS...DOWNED TREES AND POWER LINES MAY LEAD TO SCATTERED POWER OUTAGES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
837 WWUS71 KALY 302116 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 516 PM EDT WED OCT 30 2013 NYZ032-033-038-082-311000- /O.CON.KALY.HW.A.0002.131101T0300Z-131101T2000Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...NORTHVILLE...MAYFIELD 516 PM EDT WED OCT 30 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * LOCATIONS...HERKIMER...HAMILTON AND NORTHERN FULTON COUNTIES. * HAZARDS...STRONG TO POTENTIALLY DAMAGING SOUTH TO SOUTHWEST WINDS. * WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH...WITH POSSIBLE GUSTS UP TO 60 MPH. * TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE THURSDAY NIGHT...THEN SHIFT INTO THE SOUTHWEST TO WEST WITH A COLD FRONTAL PASSAGE LATE FRIDAY MORNING. THE BEST CHANCE FOR WIND GUSTS REACHING 60 MPH WILL BE JUST AHEAD OF... AND WITH THE COLD FRONTAL PASSAGE LATE FRIDAY MORNING THROUGH EARLY FRIDAY AFTERNOON. * IMPACTS...DOWNED TREES AND POWER LINES MAY LEAD TO SCATTERED POWER OUTAGES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
366 WWUS71 KALY 310826 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 426 AM EDT THU OCT 31 2013 NYZ032-033-038-082-311730- /O.UPG.KALY.HW.A.0002.131101T0300Z-131101T2000Z/ /O.NEW.KALY.HW.W.0003.131101T0600Z-131101T2200Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...NORTHVILLE...MAYFIELD 426 AM EDT THU OCT 31 2013 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...HERKIMER...HAMILTON AND NORTHERN FULTON COUNTIES. * HAZARDS...DAMAGING SOUTH TO SOUTHWEST WINDS. * WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH...WITH GUSTS UP TO 60 MPH. * TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE TONIGHT...THEN SHIFT INTO THE SOUTHWEST TO WEST WITH A COLD FRONTAL PASSAGE LATE FRIDAY MORNING INTO AFTERNOON. THE POTENTIAL FOR DAMAGING WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON. * IMPACTS...DOWNED TREES AND POWER LINES MAY LEAD TO SCATTERED POWER OUTAGES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this high wind watch went out at Oct 30, 1:20 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 30, 1:20 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 120 PM EDT WED OCT 30 2013 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE WILL CROSS THE REGION INTO THIS MORNING...BRINGING ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS MAINLY OVER THE HIGHER ELEVATIONS. A MORE SIGNIFICANT STORM SYSTEM WILL IMPACT THE REGION LATE IN THE WEEK...AS A STRONG AREA OF LOW PRESSURE TRACKS ACROSS SOUTHERN CANADA BRINGING WIDESPREAD RAIN AND WIND TO THE AREA THURSDAY NIGHT INTO FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 115 PM EDT...THE UPPER LEVEL DISTURBANCE...AND ACCOMPANYING SPOTTY LIGHT PRECIPITATION HAVE MOVED MAINLY EAST OF THE REGION...WITH ANY LINGERING PATCHES OF DRIZZLE AND/OR FLURRIES CONFINED TO SW VT BASED ON RECENT RADARS...AND SHOULD BE ENDING WITHIN THE NEXT 1-2 HOURS. ELSEWHERE...SOME PATCHES OF CLEARING HAVE DEVELOPED...WITH A GENERAL THINNING OF THE LOWER CLOUDS OCCURRING IN MOST AREAS. HOWEVER...ENOUGH CLOUD COVER PERSISTS TO ALLOW FOR MOSTLY CLOUDY SKIES TO OCCUR IN MANY AREAS EARLY THIS AFTERNOON...TRENDING TO PARTLY SUNNY BY MID TO LATE AFTERNOON. SINCE THE CLEARING IS OCCURRING LATER THAN PREVIOUSLY INDICATED...HAVE LOWERED FORECAST MAX TEMPS IN MOST AREAS BY ABOUT 3 DEGREES...WITH GENERALLY MID TO UPPER 40S EXPECTED WITHIN THE HUDSON RIVER VALLEY FROM ALBANY NORTH...AND GENERALLY UPPER 40S TO LOWER 50S TO THE SOUTH. SOME ISOLATED AREAS ACROSS THE MID HUDSON VALLEY/SE CATSKILLS COULD REACH THE MID 50S WHERE BREAKS IN THE CLOUDS ARE MORE PREVALENT. ACROSS HIGHER ELEVATIONS...PARTICULARLY WITHIN THE SOUTHERN ADIRONDACKS...MAX TEMPS WILL LIKELY ONLY REACH THE LOWER/MID 40S. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... TONIGHT SOME RIDGING ALOFT WILL TAKE PLACE...AS SURFACE HIGH PRESSURE CONTINUES TO MOVE AWAY FROM THE EASTERN SEABOARD. A WARM FRONT WILL APPROACH FROM THE OHIO VALLEY...RESULTING IN INCREASING CLOUDS BY DAYBREAK THURSDAY. TEMPERATURES WILL BE MILDER THAN RECENT NIGHTS. HALLOWEEN LOOKS TO BE A CLOUDY AND SOMEWHAT WET DAY ACROSS THE REGION...AS THE WARM FRONT PROGRESSES NORTHWARD INTO THE AREA AND ISENTROPIC LIFT INCREASES ON THE 295K SURFACE. QPF LOOKS TO BE RELATIVELY LIGHT...BUT THERE IS EXPECTED TO BE AN AREAL INCREASE IN SHOWERS DURING THE AFTERNOON AND EVENING. WILL MENTION LIKELY TO CATEGORICAL POPS BY EVENING FOR MUCH OF THE AREA...ALTHOUGH THE SHOWER ACTIVITY COULD BE MORE INTERMITTENT FROM AROUND SOUTHERN DUTCHESS COUNTY EASTWARD TO LITCHFIELD CT. IT WILL AT LEAST BE MILD...ESPECIALLY COMPARED TO RECENT DAYS WITH TEMPS IN THE MID 50S TO LOWER 60S EVEN INTO THE EVENING HOURS AS A SOUTHERLY BREEZE INCREASES. LATE THURSDAY NIGHT INTO FRIDAY MORNING...A POWERFUL LOW PRESSURE SYSTEM WILL DEEPEN RAPIDLY OVER THE UPPER GREAT LAKES INTO SOUTHEAST CANADA IN RESPONSE TO A STRONG UPPER LEVEL TROUGH LIFTING NORTHEASTWARD ACROSS THE MIDWEST. MODEL GUIDANCE IN RELATIVELY GOOD AGREEMENT WITH THE TRACK AND STRENGTH OF THIS SYSTEM...SHOWING A 970-975 MB SURFACE CYCLONE TRACKING NORTHEASTWARD INTO CENTRAL QUEBEC ON FRIDAY...WITH A TRAILING OCCLUDED FRONT CROSSING OUR AREA FRIDAY MORNING. AS IS TYPICALLY SEEN WITH SUCH A STRONG STORM...THE WIND FIELD ALOFT IS FORECAST TO BE QUITE INTENSE WITH A 60+ KT 850 MB SOUTH-SOUTHWEST JET MOVING OVER OUR REGION. BASED ON CLIMO...THE PARENT STORM LOOKS TO TRACK A BIT TOO FAR NORTH TO PRODUCE WIDESPREAD PROLONGED STRONG WINDS ACROSS OUR AREA...HOWEVER THERE ARE SOME FAVORABLE FACTORS FOR SOME AREAS POTENTIALLY EXPERIENCING STRONG WINDS. THE ENVIRONMENT INITIALLY DOES NOT LOOK FAVORABLE FOR MIXING DURING THE OVERNIGHT AND EARLY MORNING HOURS FRIDAY...HOWEVER SOME OF THE HIGHER ELEVATIONS WITH SOUTH-SOUTHWEST FACING SLOPES MAY EXPERIENCE STRONG WINDS. ALSO...THE REST OF THE AREA INCLUDING VALLEY LOCATIONS MAY HAVE A TIME WINDOW FOR STRONGER WINDS MIXING DOWN FRIDAY MORNING INTO THE AFTERNOON...AS FORECAST SOUNDINGS IN BUFKIT SHOWING GOOD MOMENTUM TRANSFER ASSOCIATED WITH SHOWERS ALONG THE FRONT AND EVEN POST-FRONTAL PASSAGE INTO FRIDAY AFTERNOON. WILL NOT ISSUE ANY WATCHES FOR NOW...BUT WILL CONTINUE TO MENTION POTENTIAL IN THE HWO. IN TERMS OF PRECIPITATION...WIDESPREAD RAIN IS EXPECTED FROM THURSDAY NIGHT INTO FRIDAY MORNING. DUE TO THE STRONG SOUTH-SOUTHWEST FLOW ALOFT...RAINFALL ENHANCEMENT IS LIKELY ACROSS THE HIGHER TERRAIN OF THE SOUTHERN ADIRONDACKS...WHERE CLOSE TO TWO INCHES MAY FALL. LESSER AMOUNTS ARE EXPECTED ELSEWHERE. FLOODING IS NOT EXPECTED...SEE HYDRO SECTION FOR DETAILS. RAIN SHOULD TAPER OFF TO SCATTERED SHOWERS FRIDAY AFTERNOON IN WAKE OF THE FRONTAL PASSAGE. TEMPERATURES WILL LIKELY SPIKE EARLY FRIDAY AFTERNOON...ONCE DEEPER MIXING OCCURS BEHIND THE OCCLUDED FRONT. HIGHS IN THE UPPER 60S TO LOWER 70S ARE POSSIBLE FROM THE MOHAWK AND UPPER HUDSON VALLEY SOUTH AND EAST...INCLUDING THE CAPITAL REGION. THE WARMTH WILL BE ACCOMPANIED BY WINDY CONDITIONS THOUGH. MAINLY DRY CONDITIONS ARE EXPECTED FRIDAY NIGHT AS THE STORM SYSTEM LIFTS NORTHEASTWARD INTO THE CANADIAN MARITIMES. THERE COULD BE A FEW LAKE ENHANCED SHOWERS OVER THE WESTERN ADIRONDACKS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE MODEL GUIDANCE IS IN GENERAL AGREEMENT IN REGARDS TO THE LONGWAVE PATTERN...TROUGH MOVES EASTWARD ACROSS THE EASTERN UNITED STATES OVER THE WEEKEND AS SHORT WAVE ENERGY ROTATES THROUGH IT. AT THE SURFACE...A WAVE OF LOW PRESSURE IS EXPECTED TO FORM ALONG A COLD FRONTAL BOUNDARY MOVING OFF THE EAST IN RESPONSE TO A SHORT WAVE ROTATING THROUGH THE BASE OF THE TROUGH...WHILE A SECONDARY COLD FRONT MOVES ACROSS THE REGION WHICH WILL USHER IN A MUCH COLDER AIRMASS. HEIGHTS WILL BEGIN TO RISE AS WE HEAD INTO NEXT WEEK AND RIDGING BUILDS IN OVER THE EASTERN UNITED STATES AS TROUGH DIGS OVER THE PLAINS. AT THE SURFACE...CANADIAN HIGH PRESSURE BUILDS IN CRESTING OVER THE REGION MONDAY...THEN SHIFTING OFF THE NEW ENGLAND COAST TUESDAY. THE WEATHER WILL REMAIN UNSETTLED OVER THE WEEKEND WITH SOME RAIN AND SNOW SHOWERS ESPECIALLY TO THE NORTH AND WEST OF THE CAPITAL DISTRICT AND DOWNWIND FROM LAKE ONTARIO. DRY WEATHER IS EXPECTED FOR THE START OF THE NEW WORK WEEK WITH RIDGING IN CONTROL AT THE SURFACE AND ALOFT. TEMPERATURES WILL COOL TOWARD SEASONABLE LEVELS SATURDAY. HOWEVER ON SUNDAY...THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN UP RESULTING IN BRISK AND GUSTY NORTHWESTERLY WINDS WHICH WILL USHER IN EVEN COLDER AIR. HIGHS SUNDAY ARE ANTICIPATED TO BE BELOW NORMAL WITH SUNDAY NIGHT LOOKING TO BE THE COLDEST NIGHT OF THE SEASON WITH LOWS ACROSS THE FORECAST AREA DROPPING INTO THE 20S WITH TEENS POSSIBLE ACROSS PORTIONS OF THE WESTERN ADIRONDACKS. THE LAST TIME WE HAD WIDESPREAD TEMPERATURES THIS COLD WAS BACK IN EARLY APRIL. TEMPERATURES SHOULD MODERATE CLOSE TO SEASONABLE LEVELS ON TUESDAY AS THE HIGH SHIFTS OFFSHORE AND A SOUTHERLY FLOW DEVELOPS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VERY CHALLENGING SET OF FORECASTS AS STRATUS DECK REMAINS IN PLACE AT KPOU WITH SOME HINTS OF IMPROVEMENTS PER THE LATEST VISIBLE IMAGERY. OTHERWISE...A SCT-BKN VFR DECK WAS IN PLACE ACROSS MOST OF THE REGION AS THIS TREND SHOULD CONTINUE IN THE SHORT TERM. LATER TONIGHT...FORECAST SOUNDINGS SUGGEST THE STRATUS IS EXPECTED TO EXPAND UNDER THE NOCTURNAL INVERSION. IN ADDITION...DEWPOINT DEPRESSIONS ARE EXPECTED TO NARROW WHICH BRINGS THE POTENTIAL FOR SOME FOG FORMATION. SO WE WILL PLACE MVFR CIGS BACK INTO THE TAFS OVERNIGHT. AS POWERFUL STORM DEVELOPS OVER THE CENTER OF THE NATION...THE CHANCE FOR SOME SHOWERS WILL INCREASE AS WE WILL FORECAST VCSH AT THIS TIME FOR THE DAYLIGHT HOURS THURSDAY. WINDS WILL BE RATHER LIGHT AND VARIABLE THROUGH TONIGHT. THE WINDS ALOFT WILL INCREASE FASTER THAN AT THE SURFACE THURSDAY MORNING WHICH LLWS WILL BE INTRODUCED. OUTLOOK... THU NIGHT: HIGH OPERATIONAL IMPACT. BREEZY. DEFINITE RA. FRI: HIGH OPERATIONAL IMPACT. WINDY. DEFINITE SHRA. FRI NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SAT-SAT NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. SUN: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SUN NIGHT-MON: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... A WEAK UPPER LEVEL DISTURBANCE WILL CROSS THE REGION INTO THIS MORNING...BRINGING ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS MAINLY OVER THE HIGHER ELEVATIONS. A MORE SIGNIFICANT STORM SYSTEM WILL IMPACT THE REGION LATE IN THE WEEK...AS A STRONG AREA OF LOW PRESSURE TRACKS ACROSS SOUTHERN CANADA BRINGING WIDESPREAD RAIN AND WIND TO THE AREA THURSDAY NIGHT INTO FRIDAY. MINIMUM RELATIVE HUMIDITY VALUES WILL ONLY DROP TO AROUND 50 TO 60 PERCENT THIS AFTERNOON...THEN INCREASE TO NEAR 100 PERCENT TONIGHT. RH VALUES WILL BE HIGH ON THURSDAY...WITH MINIMUM VALUES ONLY AROUND 65 TO 75 PERCENT. WINDS TODAY WILL BE WESTERLY AROUND 5 TO 10 MPH...BECOMING SOUTH LESS THAN 5 MPH TONIGHT. WINDS ON THURSDAY ARE EXPECTED TO BE SOUTHERLY AROUND 10 TO 15 MPH. && .HYDROLOGY... NO HYDRO ISSUES ARE ANTICIPATED THROUGH THE PERIOD. OVERALL RIVER AND STREAM LEVELS ARE NEAR TO SLIGHTLY BELOW NORMAL FOR LATE OCTOBER. ISOLATED TO SCATTERED LIGHT PRECIPITATION...LESS THAN ONE TENTH OF AN INCH LIQUID EQUIVALENT...IS EXPECTED FROM A WEAK UPPER LEVEL DISTURBANCE THIS MORNING. A STRONGER SYSTEM LOOKS TO IMPACT THE REGION THURSDAY INTO FRIDAY WITH WIDESPREAD RAINFALL EXPECTED. AS OF NOW...DUE TO THE EXPECTED PROGRESSIVE NATURE OF THIS SYSTEM AND RECENT DRY ANTECEDENT CONDITIONS...RAINFALL SHOULD NOT BE HEAVY ENOUGH TO CAUSE HYDRO PROBLEMS. QPF AMOUNTS ARE EXPECTED TO RANGE FROM HALF AN INCH TO AN INCH AND A HALF...WITH ISOLATED AMOUNTS NEAR TWO INCHES. THIS WILL LIKELY CAUSE SOME WITHIN BANK RISES ON MAIN STEM RIVERS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...KL/BGM/JPV SHORT TERM...JPV LONG TERM...IAA AVIATION...BGM/IAA FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, Oct 30, 4:34 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 434 AM EDT WED OCT 30 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-311100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 434 AM EDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CANADA THURSDAY NIGHT INTO FRIDAY...CREATING A STRONG PRESSURE GRADIENT ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. SOUTH TO SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT ASSOCIATED WITH THIS SYSTEM...WITH WIND GUSTS OVER 40 MPH POSSIBLE MAINLY ACROSS HIGHER ELEVATIONS. THERE IS ALSO THE POTENTIAL FOR STRONG WINDS EVEN IN VALLEY LOCATIONS BEHIND THE COLD FRONT ON FRIDAY. IF THE CERTAINTY OF THESE WIND GUSTS BECOMES GREATER...WIND ADVISORIES MAY NEED TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in New York, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.